MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when an intraocular lens (iol) was being implanted, foreign matter looked like a part of the haptic was observed in the patient¿s eye, and it was removed.There was no patient injury.There was no returning product because the lens remains implanted.The implantation method was proper, and there had been no feelings of strangeness or resistance.No other information was provided.
 
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens remains implanted.Telephone number: (b)(6).The device is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: aug.17, 2022.Section h3.Device evaluated manufacturer? yes.Device evaluation: the alleged foreign material was received taped to the original lens case.The alleged foreign material was sent to eag for fourier transform infrared spectroscopy (ftir) analysis.Eag laboratories analysis: a material analysis report was requested for the foreign material.Per eag laboratories, the foreign substance tested is consistent with a polyamide resin similar to nylon 6,6.The sample may also contain glass filler material and exhibits residue from the acrylic adhesive used to secure the sample to the cartridge wheel.The ftir spectrum raw data output file generated by eag laboratories was then compared against the añasco manufacturing process ftir library yielded no result with at least a 0.90000 correlation.The top hit for the swab was ¿tx752bclean tip swab¿ with a 0.39765704 correlation.No additional matches were identified.The complaint issue "dc-foreign material - loose" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The origin of the alleged foreign material cannot be determined to be part of manufacturing process and is therefore inconclusive.The manufacturing ftir library is not all inclusive for materials found outside of the manufacturing process.Furthermore, manufacturing site has manufacturing controls in place to prevent the release of product with foreign material on it.Conclusion: as a result of the investigation there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15214684
Report Number3012236936-2022-02108
Device Sequence Number14955865
Product Code HQL
UDI-Device Identifier05050474528888
UDI-Public(01)05050474528888(17)250519
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2025
Device Model NumberZA9003
Device Catalogue NumberZA90030135
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date10/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian